Tag Archives: withdrawal

finale

C171388F-633B-443C-98FC-342EBB11876EMy time on Effexor is drawing to a close, slowly, but surely. This week, I tried to stop completely. I was on half a pill all last week and experienced very few symptoms. Monday was a bit rough, but I was optimistic. Then Tuesday came. I woke up feeling like a can of soda pop that’s been violently shaken. The pressure in my head was so bad I felt like I might go blind. It got a little better after I had breakfast, but it was very hard to focus still. Luckily, I had a good excuse to not write very much: my computer’s keyboard broke. I used Chris’ computer for a while, but I hate it because it feels like the keys weight a million pounds and I’m always accidentally opening tabs, so I just worked on one project for a little while.

A nap will help, I thought. The pressure got worse when I lay down. It was like it all flooded into my brain when I went horizontal, so that was a no. I took a shower in the dark and felt a little better, but I knew that wouldn’t last very long. Showers are just temporary relief. Since lying down wasn’t an option, I decided to just read. I ended up reading like 300 pages of Tana French’s “In the Woods,” finishing it, and writing notes for my own mystery novel. The good news: I definitely have enough plot points. I’ve always been worried that my novel’s story was too simple, but “In the Woods” oddly mirrored mine in that it had plot threads going on in the main character’s past and present. I also figured out how to structure the law enforcement/police department, so it feels more real. That will mean going through my pages and changing every incidence of “Sheriff” to “Chief” and the deputy is now a detective.

It’s a really weird feeling to be starving, but then when you eat, you throw up. That happened twice yesterday; weirdly, the only thing I did eat that I kept down was Ben & Jerry’s Half-Baked Ice Cream. I spent the evening reading and propped up at a weird angle, and eventually my head felt so close to exploding that I took a quarter of the Effexor. I almost immediately felt better, though falling asleep was still rough and I started getting sharp chest pain.

Didn’t set an alarm for this morning and ended up full-on sleeping till 11:30 am. I took a quarter pill again, because I did not want to be completely debilitated. It’s been much better today. The usual neck and shoulder stiffness, some head pressure, but no throwing up and I’ve been able to catch up on my writing projects and clean. For dinner, it’ll be zucchini bread pancakes, bacon, and eggs, and I should probably stretch really well, since the last 30+ hours have consisted of moving as little as possible.

The plan is to stick to a quarter pill for a week. Who knew that 18 mg could make such a big difference? I’m happy to push off the withdrawal for another couple days, at least, because I have a fun weekend coming up with baking on Saturday at a friend’s, and then MST3K-ing on Sunday with another friend. I’d rather not be on the verge of head implosion.

Advertisement

Day 16 on 75mg

If I wrote this yesterday like I planned, it would have been a more cheerful blog. Today, however, has been unexpectedly rough. I think my first mistake was eating a breakfast with too much sugar and caffeine. I had leftover nectarine crumble and a chai latte with my new blend. I was careful to not add too much sugar, but within ten minutes or so, my head felt like it might explode. At the same time, I was struggling with an article’s images and trying to get pics in a high enough resolution, and that made me really angry for some reason. So I was frustrated, in a lot of pain, and walking the clock, because I was supposed to have a doctor appointment.

That didn’t happen. Chris ended up having to cancel it while I lay in bed, clutching my head, praying for death. It hurt to think, but thoughts still pounded through. These last few days I’ve been getting increasingly angry with the Brett Kavanaugh situation as more allegations emerge along with¬† revelations about how Republicans knew and have been trying to rush the nomination process anyway. A lot of Christians (like Franklin Graham) have been trying to shrug off what Kavanaugh did or just say outright that the women are lying. It’s been making me feel physically ill.

These extreme emotions are new to me and I don’t really know what to do with them. Writing them down in my journal helped, but it doesn’t feel like enough.

Aaaand now I’m feeling nauseated, so let’s end there.

Day Eight On 75mg

Oh boy, has this been a rough week. I don’t even want to reflect on it. Let’s just say it’s taken every ounce of will power to not explode like a balloon of puke and pain.

It’s every day. Pretty much all day in varying degrees. Again, mornings are the worst. I dread them so much, especially since I wake up feeling great. Then I have to take my pill, eat something, drink my ginger tea, and wait for the nausea and crushing head pain to start. It always does, and then I lie down in a fetal position for a few hours until it passes and I can start writing.

A few hours more and then the head pain gets really bad again. I think of it as a giant fist trying to open inside my head, but there isn’t enough room, so it’s squeezing against the inside of my skull. Tylenol doesn’t really do anything about that kind of pressure.

Haven’t been able to focus on anything for very long. Haven’t touched my book this week. Barely cleaned or cooked or exercised. Barely think in complete sentences.

Down to 75mg of Effexor

Well, I finally went down to one pill a day. I was happy about it, but also not so happy, because I knew I was willingly returning to withdrawal symptoms. They started pretty much right away that first day – a crushing, squeezing pain at the back of my head, headaches, joint pain, irritability, fatigue. It’s the fourth day now on 75mg, and I pretty much know that I’m going to be nauseated in the morning, so I head it off with ginger tea and lying down with my eyes closed until the wave passes.

The rest of the days haven’t been too bad. I even made dinner on Monday and key lime pie bars yesterday. They’re pretty much the only thing I want to eat. Well, that and ramen noodles. So I’ve mostly been eating that. Based on how I feel in the evenings, Chris is going to need to be taking of dinners this week.

I got a new job writing articles for a lifestyle magazine with a human rights focus. It pays really well and it’s right up my alley. This week, I’m doing human rights movies, LGBT movies, and human rights books published in 2018.¬† I don’t have linking info on the magazine yet, hopefully I’ll find that out soon.

Aaand that’s all I have the energy to do right now. Here are some pictures.

IMG_1696

image1 (14)
Key lime pie bar, but with orange zest added, and orange juice+lemon juice instead of lime juice

Change of Plans

Screen shot 2014-04-16 at 11.25.00 PM

Instead of lowering my medication dose like I planned, my therapist has suggested I stop messing with it for now. She said there might be a “better” time, but pessimism tells me that no “good” time exists. It’s basically trying to anticipate the pitfalls of lowering medication (withdrawal, depression and anxiety coming back stronger) and plan life accordingly. If I’m in a job, that could be tricky.

My therapist is retiring, too. I had my last session with her. So now I have to find another therapist at a time when the depression and anxiety has actually been increasing again. Liz even said she feels that she isn’t finished working with me and that I should definitely keep seeing a counselor. Merg. I have a couple names, but starting over with a therapist is always kind of exhausting.

 

Junkie

imageT

This is not a happy post. If you’ve seen my Facebook statuses, you have permission to not read this as it is essentially more complaining about the horrible withdrawal that Effexor causes.

I ran out of my pills and while waiting for the pharmacy to refill them, missed half a dose, and then a whole dose. It has been one of the worst ordeals of my life.

First came the mania. I was feeling good. Too good. I was dizzy, but in a kind of tipsy, happy way. I knew it was the beginning of withdrawal, but I didn’t know what to do about it. I went to bed. Then the random crying started. I was sad about a friend, and then all these crazy scenarios about Chris dying played in a loop, and then I started crying about the movie “The Book Thief.” Then the tremors. The shaking. The cold sweats. The insomnia. When I woke up, I could barely move and my mouth was so dry I could barely breathe. I knew I wouldn’t be going to the first day of class, the one class I had decided I could take this semester, after taking two and half semesters off. I cried some more.

The sleep paralysis was really bad. I couldn’t really move until 3 in the afternoon. My vision was blurry and I would not stop crying. I finally just called Chris and sobbed into the phone until he came home. I managed to calm down a little from the incessant shaking when he called the pharmacy and learned that they would be ready soon. The end was in sight.

When I got my meds, I also ate food. I hadn’t had any appetite all day, and I knew not having any nutrients was not helping at all. I couldn’t make anything, we didn’t really have anything, so I thought a basic Subway sandwich would be ok. It was not. I was almost instantly ill and had to retake my meds.

The vomiting has been continuing all evening and into the night. I don’t even feel nauseated, but my body is rejecting anything and everything, it seems.

This can’t happen again. And I’m furious at medication and the mental health corporations and my psychiatrist. This feels like poison. I’m definitely going to ask her to lower my dose. And demand she be upfront about the side effects of doing that.